Alert archive / Arkansas / Special Weather Statements in 2016
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Aug 7, 2016, 3:33 PM CDT for Sebastian County, Arkansas. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2016, 3:33 PM CDT (20:33 UTC)
- Expired
- Aug 7, 2016, 4:00 PM CDT
- In force
- 27 min
- Issued by
- NWS Tulsa, OK
County Sebastian County, AR
The radar
The Western Arkansas radar (KSRX), 30 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.6 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 211 J/kg
- Mixed-layer CIN
- -105 J/kg
- Mixed-layer LCL
- 709 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
350
WWUS84 KTSA 072033
SPSTSA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
333 PM CDT SUN AUG 7 2016
ARZ029-072100-
SEBASTIAN AR-
333 PM CDT SUN AUG 7 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SEBASTIAN COUNTY
UNTIL 400 PM CDT...
AT 333 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR EXCELSIOR.
THIS STORM WAS NEARLY STATIONARY.
NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
GREENWOOD... MANSFIELD...
HACKETT... HARTFORD...
HUNTINGTON... BONANZA...
MIDLAND... EXCELSIOR...
PATTERSON... WITCHERVILLE...
DAYTON... LIBERTY...
ARKOLA... JENSON...
LAT...LON 3508 9421 3508 9422 3506 9425 3506 9423
3497 9423 3496 9426 3496 9433 3495 9434
3496 9437 3494 9439 3495 9441 3493 9443
3493 9444 3524 9444 3524 9420
TIME...MOT...LOC 2033Z 025DEG 0KT 3517 9435
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Aug 7, 2:32 PM CDT, 1 hour 1 minute earlier.
Area forecast discussion, Aug 7, 2:32 PM CDT, 1 hour 1 minute before
Area Forecast Discussion
National Weather Service Tulsa OK
232 PM CDT SUN AUG 7 2016
.DISCUSSION...
Thunderstorm complex starting to move east of west-central
Arkansas this afternoon. More air-mass type thunderstorms have
developed across southeast Oklahoma where strong heating has
occurred. Brief downburst winds and heavy rain will be possible
with any of the stronger thunderstorm activity. Localized
flooding will also be possible given the slow storm motions.
A very moist/unstable airmass has developed across portions of
northeast Oklahoma this afternoon with frontal boundary draped
across northern Oklahoma. Latest short term observational trends
and higher resolution model guidance suggest scattered
thunderstorms will develop across portions of north-central
Oklahoma near boundary with storms moving into portions of
northeast Oklahoma this evening into the overnight hours. Any
storms that develop through the evening hours will have the
potential to be marginally severe given the slightly stronger
deep layer shear present across northern Oklahoma.
The heat advisory will be re-issued across portions of southeast
Oklahoma on Monday where heat indices will again be in the 105 to
108 degree range. The advisory may need to be expanded further
north across northeast Oklahoma depending if precip/clouds clear
out early enough. Hot and humid conditions will persist across the
region through much of the upcoming week. Scattered showers and
thunderstorms will remain possible, mainly during the afternoon
and early evening hours in association with peak heating.
Operational models remain in agreement with shifting upper trough
into the northern/central plains Friday into Saturday. Precipitation
chances will increase Friday into Friday night as a cold front
moves into the region. Depending on the speed of front could see
lingering thunderstorm chances across southeast Oklahoma and northwest
Arkansas into the day Saturday.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 74 93 78 96 / 50 40 20 20
FSM 73 94 77 96 / 30 40 20 30
MLC 77 97 78 97 / 30 30 20 20
BVO 74 91 74 96 / 50 40 20 20
FYV 71 88 73 92 / 40 40 20 30
BYV 70 87 74 91 / 30 40 20 30
MKO 74 93 75 94 / 50 40 20 20
MIO 73 88 75 93 / 50 40 20 20
F10 75 95 77 97 / 30 40 20 20
HHW 75 100 75 100 / 20 20 20 20
&&
.TSA Watches/Warnings/Advisories...
OK...Heat Advisory until 8 PM CDT this evening for OKZ049-053-060-
064>067-070-071-073>076.
Heat Advisory from noon to 8 PM CDT Monday for OKZ049-053-065-
073>076.
AR...None.
&&
SHORT TERM...20
LONG TERM....12Hazardous weather outlook, Aug 7, 12:25 PM CDT, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1225 PM CDT SUN AUG 7 2016
ARZ001-002-010-011-019-020-029-OKZ049-053>076-081015-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1225 PM CDT SUN AUG 7 2016
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
HEAVY RAIN AND FLASH FLOOD.
RISK...LIMITED.
AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
DANGEROUS HEAT.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA.
ONSET...ONGOING.
DISCUSSION...
A COMPLEX OF THUNDERSTORMS ONGOING EARLY THIS AFTERNOON ALONG THE
ARKANSAS AND MISSOURI BORDER WILL CONTINUE TO MOVE SOUTHWARD INTO
WESTERN ARKANSAS THROUGH THE REST OF THE AFTERNOON. A LIMITED RISK
OF SEVERE WEATHER...AS WELL AS HEAVY RAIN AND FLASH
FLOODING...WILL EXIST WITH THE STRONGEST THUNDERSTORMS THIS
AFTERNOON. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING
WINDS...ALTHOUGH HAIL UP TO THE SIZE OF QUARTERS MAY ALSO OCCUR.
ADDITIONAL THUNDERSTORMS MAY ALSO DEVELOP LATE TONIGHT AND INTO
MONDAY MORNING AS A FRONT STALLED ACROSS THE REGION BEGINS TO MOVE
NORTHWARD AS A WARM FRONT. THE BEST CHANCES WILL EXIST ACROSS
PARTS OF NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS. HEAVY
RAIN AND FLASH FLOODING WILL BE THE GREATEST RISK WITH THE
OVERNIGHT THUNDERSTORMS...WITH A SMALL POTENTIAL FOR SEVERE
WEATHER.
IN ADDITION TO THE THUNDERSTORM THREATS...A HOT AND VERY HUMID
AIRMASS CONTINUES ACROSS THE REGION...LEADING TO ANOTHER AFTERNOON
WITH DANGEROUS HEAT INDICES IN PARTS OF EASTERN OKLAHOMA. A HEAT
ADVISORY IS IN EFFECT THROUGH 8 PM FOR AREAS SOUTH OF A LINE FROM
BRISTOW TO TULSA TO WAGONER...WHERE HEAT INDEX VALUES IN THE 105
TO 109 RANGE SHOULD BE COMMON.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY THROUGH FRIDAY...THUNDERSTORM POTENTIAL...
DANGEROUS HEAT POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
A MOIST AND UNSTABLE AIRMASS WILL PERSIST OVER THE REGION THIS
WEEK. THE PROXIMITY OF A FRONTAL BOUNDARY WILL SUPPORT
THUNDERSTORM CHANCES EARLY THIS WEEK. THUNDERSTORMS ARE POSSIBLE
OVER THE TERRAIN AREAS OF FAR EASTERN OKLAHOMA AND NORTHWESTERN
ARKANSAS DURING THE MID TO LATE WEEK. THESE STORMS WILL BE MAINLY
DURING THE AFTERNOON AND EVENING HOURS. A COLD FRONT APPROACHING
THE AREA FRIDAY AND SATURDAY WILL SUPPORT CONTINUED THUNDERSTORM
CHANCES INTO NEXT WEEKEND. SEVERE WEATHER POTENTIAL WILL BE LOW
WITH ALL OF THIS ACTIVITY BUT STRONG GUSTY WINDS COULD OCCUR WITH
THE STRONGEST STORMS.
HOT AND HUMID CONDITIONS WILL AGAIN PREVAIL OVER MUCH OF THE
REGION BY MID WEEK AS A MID AND UPPER LEVEL RIDGE OF HIGH PRESSURE
BECOMES REESTABLISHED OVER THE SOUTHERN PLAINS.
WWW.WEATHER.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.In the hours before
Special weather statement, Aug 7, 1:28 PM CDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 128 PM CDT SUN AUG 7 2016 OKZ074>076-071915- HASKELL OK-LATIMER OK-LE FLORE OK- 128 PM CDT SUN AUG 7 2016 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL LE FLORE... NORTHEASTERN LATIMER AND SOUTHEASTERN HASKELL COUNTIES UNTIL 215 PM CDT... AT 128 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST OF MCCURTAIN...MOVING EAST AT 10 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IN OR NEAR THE PATH INCLUDE... MCCURTAIN... MC CURTAIN... LEQUIRE... MILTON... LAT...LON 3503 9518 3517 9512 3518 9484 3501 9484 TIME...MOT...LOC 1828Z 280DEG 9KT 3509 9501
Special weather statement, Aug 7, 2:27 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
227 PM CDT SUN AUG 7 2016
OKZ049-075-076-072015-
PUSHMATAHA OK-LATIMER OK-LE FLORE OK-
227 PM CDT SUN AUG 7 2016
...SIGNIFICANT WEATHER ADVISORY FOR LE FLORE...LATIMER AND
NORTHEASTERN PUSHMATAHA COUNTIES UNTIL 315 PM CDT...
AT 227 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG AND NEAR A
LINE EXTENDING FROM NEAR KIAMICHI TO 2 MILES EAST OF MUSE. MOVEMENT
WAS NORTHEAST AT 5 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
POTEAU... WILBURTON...
CLAYTON... HEAVENER...
TALIHINA... WISTER...
HOWE... RED OAK...
FANSHAWE... ALBION...
OCTAVIA... HEAVENER RUNESTONE STATE PARK...
HIGGINS... TUSKAHOMA...
BIG CEDAR... STANLEY...
MUSE... TALIMENA STATE PARK...
NASHOBA... CLAYTON LAKE STATE PARK...
LAT...LON 3444 9554 3503 9546 3503 9535 3505 9535
3502 9444 3451 9447 3451 9504 3446 9505
TIME...MOT...LOC 1927Z 213DEG 6KT 3466 9518 3468 9472Local storm report, Aug 7, 3:08 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
308 PM CDT SUN AUG 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0259 PM HAIL 9 E TALIHINA 34.75N 94.89W
08/07/2016 E0.75 INCH LE FLORE OK PUBLIC
&&
JDSSpecial weather statement, Aug 7, 3:14 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
314 PM CDT SUN AUG 7 2016
OKZ049-075-076-072100-
PUSHMATAHA OK-LATIMER OK-LE FLORE OK-
314 PM CDT SUN AUG 7 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LE FLORE...LATIMER AND
NORTHEASTERN PUSHMATAHA COUNTIES UNTIL 400 PM CDT...
AT 314 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTHWEST OF CLAYTON TO 4 MILES SOUTHEAST OF
BIG CEDAR. MOVEMENT WAS EAST AT 5 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
WILBURTON... CLAYTON...
HEAVENER... TALIHINA...
HOWE... RED OAK...
FANSHAWE... ALBION...
OCTAVIA... HEAVENER RUNESTONE STATE PARK...
HIGGINS... TUSKAHOMA...
BIG CEDAR... STANLEY...
MUSE... TALIMENA STATE PARK...
NASHOBA... CLAYTON LAKE STATE PARK...
YANUSH... KIAMICHI...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
&&
LAT...LON 3443 9554 3460 9553 3460 9551 3493 9551
3497 9445 3451 9446 3451 9504 3447 9505
TIME...MOT...LOC 2014Z 251DEG 5KT 3465 9544 3459 9461Special weather statement, Aug 7, 3:17 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 317 PM CDT SUN AUG 7 2016 OKZ074>076-072045- HASKELL OK-LATIMER OK-LE FLORE OK- 317 PM CDT SUN AUG 7 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LE FLORE... NORTHEASTERN LATIMER AND SOUTHERN HASKELL COUNTIES UNTIL 345 PM CDT... AT 317 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM 3 MILES NORTHEAST OF KINTA TO 4 MILES SOUTH OF LEQUIRE. THESE STORMS WERE NEARLY STATIONARY. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IN OR NEAR THE PATH INCLUDE... STIGLER... RED OAK... MCCURTAIN... FANSHAWE... WHITEFIELD... KINTA... LEQUIRE... MC CURTAIN... ROBBERS CAVE STATE PARK... LEWISVILLE... LAT...LON 3494 9533 3525 9536 3526 9494 3495 9485 TIME...MOT...LOC 2017Z 243DEG 3KT 3516 9521 3504 9509
Special weather statement, Aug 7, 3:33 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
333 PM CDT SUN AUG 7 2016
ARZ029-072100-
SEBASTIAN AR-
333 PM CDT SUN AUG 7 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SEBASTIAN COUNTY
UNTIL 400 PM CDT...
AT 333 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR EXCELSIOR.
THIS STORM WAS NEARLY STATIONARY.
NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
GREENWOOD... MANSFIELD...
HACKETT... HARTFORD...
HUNTINGTON... BONANZA...
MIDLAND... EXCELSIOR...
PATTERSON... WITCHERVILLE...
DAYTON... LIBERTY...
ARKOLA... JENSON...
LAT...LON 3508 9421 3508 9422 3506 9425 3506 9423
3497 9423 3496 9426 3496 9433 3495 9434
3496 9437 3494 9439 3495 9441 3493 9443
3493 9444 3524 9444 3524 9420
TIME...MOT...LOC 2033Z 025DEG 0KT 3517 9435The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 1:28 PM CDT | Special Weather Statement | TSA | Haskell | 47 min |
| Aug 7, 2:27 PM CDT | Special Weather Statement | TSA | Latimer, LeFlore | 48 min |
| Aug 7, 2:41 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 34 min |
| Aug 7, 3:03 PM CDT | Areal Flood Advisory | TSA | Latimer, LeFlore, Pushmataha | 3 hr |
| Aug 7, 3:14 PM CDT | Special Weather Statement | TSA | Latimer, LeFlore | 46 min |
| Aug 7, 3:17 PM CDT | Special Weather Statement | TSA | Haskell | 28 min |
| Aug 7, 3:29 PM CDT | Heat Advisory | TSA | Choctaw, Creek, Haskell, Latimer, McIntosh, Mayes and 8 more | 29 hr |
| Aug 7, 4:05 PM CDT | Special Weather Statement | TSA | Pushmataha | 25 min |
| Aug 7, 12:55 PM CDT | Special Weather Statement | TSA | Carroll, Madison | 35 min |
| Aug 7, 1:18 PM CDT | Special Weather Statement | TSA | Madison | 42 min |
| Aug 7, 4:00 PM CDT | Special Weather Statement | TSA | Sebastian | 30 min |
Nearby
Special Weather Statements in Arkansas, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.